Hail, Manatee
- When
- June 12, 2:17 PM EST
- Where
- Manatee County, 3.41 mi SE of Rosedale
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 27.440, -82.456
Nickel sized hail was reported near Interstate 75 and State Road 70.
High pressure ridged across the area with the ridge axis across northern Florida. This kept an east to southeasterly flow in place across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
High pressure ridged across the area with the ridge axis across northern Florida. This kept an east to southeasterly flow in place across the area. In addition, some upper energy in place over the area helped to enhance thunderstorm activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 12, 12:25 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 125 PM EDT THU JUN 12 2008 ...A FEW STRONG TO SEVERE STORMS WITH LOCALLY HEAVY RAINS POSSIBLE THIS AFTERNOON... .SHORT TERM (TONIGHT - SATURDAY)...AMPLE MOISTURE AND INSTABILITY COMBINED WITH A CYCLONIC SHEAR AXIS ACROSS THE PENINSULA (ASSOCIATED WITH THE UPPER LOW OFFSHORE THE FLORIDA EAST COAST) AND SEA BREEZE AND OUTFLOW BOUNDARIES WILL HELP TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA THE REMAINDER OF THE AFTERNOON...WITH THE GREATEST AREAL COVERAGE OF STORMS LIKELY TO SETUP OVER INLAND LOCATIONS WHERE THE EAST/WEST COAST SEA BREEZE MERGERS TAKES PLACE. COLD TEMPERATURES ALOFT (-9 TO -10C AT 500MB) AND SEA BREEZE CONVERGENCE WILL BE SUPPORTIVE OF VIGOROUS UPDRAFTS RESULTING IN SOME STRONG TO SEVERE STORMS WITH HAIL AND STRONG DOWNBURST WINDS A POSSIBILITY. VERY SLOW STORM MOTION DUE TO WEAK STEERING FLOW WILL ALSO CONTRIBUTE TO SOME VERY HEAVY RAINFALL AMOUNTS (2-4) IN SOME LOCATIONS. LIKE PREVIOUS DAYS EXPECT MOST OF THE CONVECTION TO SLOWLY WIND DOWN AFTER SUNSET AS LOSS OF DAYTIME HEATING TAKES PLACE WITH SKIES BECOMING PARTLY CLOUDY OVERNIGHT. DURING FRIDAY AMPLE MOISTURE (PWS APPROACHING 2) AND INSTABILITY COMBINED WITH SEA BREEZE/OUTFLOW BOUNDARY INTERACTIONS AND WEAK UPPER LEVEL TROUGHING PERSISTING OVER THE REGION WILL AGAIN SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS OVER THE REGION DURING THE AFTERNOON WITH A SLIGHTLY STRONGER SOUTHEAST STEERING FLOW FAVORING THE GREATEST CONCENTRATION OF STORMS AND HIGHEST POPS (60%) TO RESIDE OVER MY COASTAL ZONES...AND 50% POPS ELSEWHERE. SIMILAR TO TODAY STORMS COULD AGAIN BE ON THE STRONG SIDE WITH SOME SMALL HAIL AND GUSTY WINDS. ON SATURDAY MODELS SHOW SOME DRIER AIR WORKING ITS WAY INTO THE REGION FROM THE EAST AS SURFACE HIGH PRESSURE OFF THE MID ATLANTIC SINKS SOUTH. MODELS DEPICT THE DRIEST AIR ALONG THE FLORIDA EAST COAST WHERE PWS DROP INTO THE 1.1 TO 1.2 RANGE WHILE SLIGHTLY HIGHER MOISTURE PROFILES (PWS 1.5-1.6 RANGE) WILL CONTINUE OVER WESTERN PORTIONS OF THE PENINSULA. DAYTIME HEATING...SEA BREEZE AND OUTFLOW INTERACTIONS SHOULD AGAIN SUPPORT SHOWER/STORM DEVELOPMENT WITH HIGHEST POPS 30% FOCUSING AGAIN OVER MY COASTAL ZONES DURING THE AFTERNOON WHERE THE DEEPEST MOISTURE AND BEST SEA BREEZE CONVERGENCE WILL EXIST...WITH THUNDERSTORM CHANCES/POPS DECREASING INTO THE ISOLATED RANGE OVER THE INTERIOR. TEMPERATURES WILL REMAIN NEAR NORMAL WITH DAYTIME HIGHS CLIMBING INTO THE UPPER 80S TO 90 ALONG THE COAST AND LOWER 90S INLAND...WITH OVERNIGHT LOWS IN THE 70S. && .LONG TERM (SATURDAY NIGHT - THURSDAY)...WEAK MID/UPPER RIDGE REMAINS OVER THE SOUTHEASTERN STATES WILL GRADUALLY PUSH SOUTHWARD AND INTO THE WESTERN ATLANTIC ON SUNDAY WITH A SURFACE LOW DEVELOPING NEAR THE FLORIDA BIG BEND AREA BY MONDAY AHEAD OF AN APPROACHING WEAKENING FRONTAL BOUNDARY. MEANWHILE BROAD TROUGHINESS MOVES INTO THE GULF AREA AND MIGRATES EASTWARD AND OVER THE STATE BY MID WEEK. AS THE RIDGE MOVES SOUTHWARD AND POSITIONS ITSELF TO THE EAST AND A LITTLE TO THE SOUTH OF FLORIDA...EXPECT THE GENERAL FLOW TO VEER TO A MORE SOUTHERLY AND THE SOUTHWESTERLY BY MID WEEK. IN OTHER WORDS...A FAIRLY COMPLEX SYNOPTIC SCENARIO FOR THE LONG TERM WHICH WILL FAVOR THE PERSISTENCE OF ATMOSPHERIC INSTABILITY ALONG WITH MOIST AIR ADVECTION FROM THE SOUTH. MODELS ARE FAIRLY CONSISTENT IN DROPPING THE FRONTAL BOUNDARY OVER EXTREME NORTHERN FLORIDA AND QUICKLY DISSIPATING IN THE TUESDAY TO THURSDAY TIME FRAME. NEVERTHELESS...ALL THE AFOREMENTIONED FEATURES WILL COMBINE TO JUSTIFY KEEPING SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON OF THE LONG TERM WITH BEST CHANCES FOR DOWNPOURS OVER THE INTERIOR AREAS ON MONDAY. TEMPERATURES SHOULD REMAIN CLOSE TO CLIMO WITH SLIGHTLY WARMER MORNING LOWS. && .AVIATION...SHOWERS AND LATE AFTERNOON/EARLY EVENING THUNDERSTORMS OVER THE TAF SITES ARE AGAIN EXPECTED WITH SOME OCCASIONAL THUNDER POSSIBLE AFTER 17Z. TEMPOS FOR MORE SIGNIFICANT THUNDERSTORM ACTIVITY AND MVFR CEILINGS/VIS ARE IN PLACE AS THE EASTERLY FLOW COLLIDES WITH THE WESTERLY ONSHORE FLOW AND PUSHES THE CONVECTION INTO THE WEST COASTLINE. CONVECTION SHOULD BE OUT OF THE AREA BY 02Z. ALSO..HAZY PERIODS MAY RETURN TO FMY AND RSW LATER TONIGHT AND IN THE MORNING HOURS. CONDITIONS SHOULD REMAIN MAINLY VFR OVERNIGHT...THEN ANOTHER ROUND OF AFTERNOON CONVECTION IS EXPECTED ON FRIDAY. && .MARINE...SURFACE HIGH BUILDING DOWN THE EASTERN SEA BOARD WILL SUPPORT A LIGHT EAST TO SOUTHEAST WIND FLOW OVER THE COASTAL WATERS TONIGHT THROUGH SATURDAY WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR SHORE EACH AFTERNOON. DURING SUNDAY THE SURFACE HIGH WILL SHIFT FURTHER SOUTHEAST OVER THE WESTERN ATLANTIC WITH THE RIDGE AXIS EXTENDING BACK ACROSS THE CENTRAL PENINSULA AS A COLD FRONT MOVES INTO THE SOUTHEASTERN STATES AND WEAKENS. AS THIS OCCURS EXPECT WINDS TO VEER INTO THE SOUTH AND SOUTHWEST WITH A SUBTLE INCREASE IN SPEED WHICH WILL CONTINUE DURING MONDAY AND TUESDAY. WINDS/SEAS ARE EXPECTED TO REMAIN BELOW CAUTIONARY/ADVISORY CRITERIA THROUGH THE PERIOD WITH NO HEADLINES ANTICIPATED. && .FIRE WEATHER...SUFFICIENT LOW LEVEL MOISTURE AND RAIN CHANCES WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH FRIDAY BUT LIGHTNING STRIKES FROM AFTERNOON AND EVENING STORMS MAY POSE A PROBLEM FOR STARTING NEW FIRES ACROSS THE REGION. ON SATURDAY DRIER AIR MOVING INTO THE REGION FROM THE EAST WILL ALLOW HUMIDITY VALUES TO CLOSE TO 40% OVER INTERIOR LOCATIONS DURING THE AFTERNOON...BUT NO WATCHES OR RED FLAG CONDITIONS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 89 73 90 / 30 60 30 30 FMY 73 91 72 91 / 30 60 30 30 GIF 74 90 73 92 / 30 50 20 20 SRQ 72 89 71 90 / 30 60 30 30 BKV 69 90 69 90 / 30 60 30 30 SPG 77 91 77 91 / 30 60 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JCM LONG TERM/AVIATION...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 513 AM EDT THU JUN 12 2008 FLZ039-042-043-048>052-055>057-060>062-065-122115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 513 AM EDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE CONTINUES TO SPIN OVER THE REGION AS ATMOSPHERIC MOISTURE INCREASES TODAY. FAIRLY WEAK STEERING FLOW WILL ALLOW THE AFTERNOON SEABREEZES TO DEVELOP AND MOVE INLAND WITH ISOLATED TO SCATTERED THUNDERSTORMS FORMING IN THE EARLY AFTERNOON. LATER IN THE AFTERNOON...OVER MAINLY INTERIOR AREAS... DURING MAXIMUM DAYTIME HEATING AND ALONG ENHANCED SEABREEZE COLLISIONS THE THUNDERSTORMS ACTIVITY IS EXPECTED TO BECOME MORE SCATTERED TO NUMEROUS. A FEW PULSE TYPE STORMS MAY AGAIN BE STRONG TO POSSIBLY SEVERE WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES AN HOUR...HAIL UP TO 1 INCH IN SIZE...FREQUENT DEADLY LIGHTNING AND STRONG GUSTY WINDS TO AROUND 50 MPH. WITH NUMEROUS BOUNDARY INTERACTIONS EXPECTED THIS AFTERNOON AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... DEEPER EASTERLY FLOW WILL SET UP FRIDAY IN THE WARM... MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA FOR SCATTERED TO NUMEROUS STORMS WITH THE BEST COVERAGE IN COASTAL COUNTIES. ON SATURDAY SLIGHTLY DRIER AIR ALOFT WILL LIMIT STORMS TO MAINLY ISOLATED COVERAGE. SUNDAY INTO NEXT WEEK STORMS ARE EXPECTED TO RETURN TO A MORE TYPICAL EARLY SUMMER SCATTERED VARIETY ALONG AFTERNOON SEABREEZES EACH DAY. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL...STRONG GUSTY WINDS AND FREQUENT DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 315 PM EDT THU JUN 12 2008 FLZ055-122000- MANATEE- 315 PM EDT THU JUN 12 2008 ...STRONG THUNDERSTORMS WILL AFFECT MANATEE COUNTY... THUNDERSTORMS STATIONARY...WILL AFFECT RURAL CENTRAL MANATEE COUNTY...UNTIL 400 PM EDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. EJ
The national radar mosaic for the moment the first event began.
12 hail. Local standard time, as filed.
Nickel sized hail was reported near Interstate 75 and State Road 70.
Dime to Penny sized hail was covering the ground near Lakewood Ranch Boulevard and State Road 70.
Half dollar sized hail was reported near Interstate 75 and State Road 70.
Nickel to quarter sized hail was reported near Interstate 75 and State Road 70.
Quarter sized hail was reported near the intersection of Knights Griffin Road and McIntosh Road.
Dime to penny sized hail was reported near the St. Pete/Clearwater International Airport.
Nickel sized hail was reported near Roosevelt Boulevard and Ulmerton Road.
Penny sized hail was reported in Cape Coral.
Half dollar sized hail was reported along SE 12th Avenue.
Quarter sized hail was reported near the intersection of Country Club Boulevard and Wildwood Parkway.
Nickel to quarter sized hail was reported near the intersection of Del Prado Boulevard South and Cape Coral Parkway East.
Nickel sized hail was reported near Interstate 75 and Corkscrew Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94497, 94498, 94499, 94500, 94501, 94503, 94504, 94590, 94596, 94600, 94615, 94625.